What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Aug 7, 12:50 PM EST, 5 minutes earlier.
Area forecast discussion, Aug 7, 12:50 PM EST, 5 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
150 PM EDT Sun Aug 7 2022
.AVIATION...
[Through 18Z Monday]
Scattered showers and thunderstorms today will keep TSRA to VCTS
conditions at all terminals through the remainder of the evening.
Flight conditions would possibly drop to MVFR/IFR levels in the
vicinity of these showers and thunderstorms. Otherwise, VFR
conditions are expected to prevail. Overnight, MVFR visibilities
are expected to develop at ABY and DHN. All other terminals should
remain at VFR flight levels through the morning hours.
&&
.PREV DISCUSSION [945 AM EDT]...
.NEAR TERM [Through Tonight]...
Surface ridging stretches from the western Atlantic westward through
the southeast US. Mid level ridging overhead will weaken and move
westward as an inverted trough makes its way towards the Florida
east coast later today. This will keep high PWATs in place ranging
from 1.9 to 2.1 inches.
A typical summertime regime is in place with expectations for
seabreeze convection, as well as diurnally-driven convection, to
develop beginning by mid morning. The highest rain chances for
today, and highest rain amounts, will be in the western Florida
panhandle northward into southeast Alabama. Slow storm motions are
expected so localized heavy rainfall could occur with slower moving
storms along with gusty winds.
Outside of rainfall, high temperatures today will reach the low 90s.
Couple that with low to mid 70 dewpoints and heat indices will reach
the low 100s.
.SHORT AND LONG TERM [Monday Through Sunday]...
The forecast area will spend much of the upcoming week situated
between two upper level ridges while an upper level trough slowly
moves through the area from the east. This upper level trough,
along with abundant deep-layer moisture moving into the region on
southeasterly flow, will lead to fairly wet pattern across the
area Monday through Wednesday. Widespread showers and
thunderstorms are expected on these days. Storms will follow a
typical summertime pattern with plenty of storms over the marine
areas in the morning hours with coverage quickly increasing in the
late morning and afternoon hours overland and on the seabreeze's
inland progression.
By the later part of the upcoming week, the ridge across the
western Atlantic will begin to weaken while the ridge over the
central US amplifies. This will bring an increase in upper level
flow out of the north. Rain chances look to remain elevated for
the end of the week and the upcoming weekend. This type of pattern
can bring weakening frontal boundaries into the region which help
reinforce rain chances as these boundaries stall, though it can
also bring mid-level drier air to the region. For now, kept rain
chances above normal late in the period. With increased rain
chances temperatures will run around normal to slightly below
normal in the afternoons.
.MARINE...
East to southeasterly flow is expected for most of the upcoming
period, with winds becoming more southwesterly late in the week.
An increase in shower and thunderstorm chances is expected through
the week, especially in the overnight hours.
.FIRE WEATHER...
Expect late morning and afternoon chances for showers and
thunderstorms throughout the upcoming week. Outside of rain chances,
afternoon high temperatures will reach the lower to middle 90s. This
will lead to heat index values topping 100 degrees each day. Aside
from this and low dispersions, no major fire weather concerns are
anticipated.
.HYDROLOGY...
A wetter pattern is forecast to develop through the upcoming week.
Widespread forecast rainfall amounts from today through Saturday
range around 1 to 2 inches. However, with rain chances and deep-
layer moisture on the rise, localized higher amounts are possible
as is typical with summertime convection. The main concerns will
be localized flooding in areas of slow moving thunderstorms.
Widespread flash flooding and river flooding is not anticipated.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 72 92 72 92 73 / 30 70 30 60 20
Panama City 74 89 74 90 76 / 30 70 30 60 30
Dothan 72 89 71 91 71 / 40 70 20 60 20
Albany 72 91 72 93 73 / 40 70 20 50 20
Valdosta 72 92 72 93 73 / 30 60 20 50 20
Cross City 72 94 72 94 74 / 50 70 40 50 30
Apalachicola 76 88 76 89 77 / 40 60 40 60 40
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until midnight EDT /11 PM CDT/ tonight for
Coastal Franklin-South Walton.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Scholl
SHORT TERM...Dobbs
LONG TERM...Dobbs
AVIATION...Bunker
MARINE...Dobbs
FIRE WEATHER...Scholl
HYDROLOGY...DobbsIn the hours before
Special weather statement, Aug 7, 12:01 PM EST, 54 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
101 PM EDT Sun Aug 7 2022
FLZ015-026-027-115-071730-
Inland Franklin FL-Liberty FL-Coastal Franklin FL-Inland Wakulla FL-
101 PM EDT Sun Aug 7 2022
...A strong thunderstorm will impact portions of east central Gulf,
southwestern Wakulla, southern Liberty and north central Franklin
Counties through 130 PM EDT...
At 101 PM EDT, Doppler radar was tracking a strong thunderstorm 13
miles northwest of Carrabelle, moving west at 15 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Orange, East Camp, Jewel Fire Tower, Morgan Place, Vilas, Jensen
Place, Central City, Sanborn, Owens Bridge, Poplar Camp, Smith Creek,
Kern, Wilma, Sumatra, Nixon Garden, Twin Pole and Fort Gadsden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2990 8502 3030 8503 3019 8457 2993 8460
TIME...MOT...LOC 1701Z 100DEG 12KT 3003 8479
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
72-BUNKERSpecial weather statement, Aug 7, 12:16 PM EST, 39 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
116 PM EDT Sun Aug 7 2022
FLZ015-115-127-071745-
Inland Franklin FL-Coastal Wakulla FL-Coastal Franklin FL-
116 PM EDT Sun Aug 7 2022
...A strong thunderstorm will impact portions of south central
Wakulla and northeastern Franklin Counties through 145 PM EDT...
At 115 PM EDT, Doppler radar was tracking a strong thunderstorm 10
miles northeast of Carrabelle, moving southeast at 5 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Carrabelle, Alligator Point, Saint Teresa, Turkey Point,
Panacea-Wakulla Airport, Mcintyre, Lanark Village, Curtis Mill and
Panacea.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2984 8468 3001 8466 3001 8454 3005 8452
3005 8437 2983 8438 2982 8441
TIME...MOT...LOC 1715Z 317DEG 5KT 2995 8453
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
72-BUNKERSpecial weather statement, Aug 7, 12:37 PM EST, 18 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
137 PM EDT Sun Aug 7 2022
FLZ013>015-026-071815-
Inland Franklin FL-Liberty FL-Calhoun FL-Inland Gulf FL-
137 PM EDT Sun Aug 7 2022
...A strong thunderstorm will impact portions of northeastern Gulf
and south central Calhoun Counties in the Panhandle of Florida,
southwestern Liberty and northwestern Franklin Counties in Big Bend
of Florida through 215 PM EDT/115 PM CDT/...
At 137 PM EDT/1237 PM CDT/, Doppler radar was tracking a strong
thunderstorm 13 miles east of Stonemill Creek, or 22 miles north of
Eastpoint. This storm was nearly stationary.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Stonemill Creek, Orange, Wewahitchka, Honeyville, Chipola Cutoff,
Central City, Red Hill, Kern, Wilma, Lewis, Sumatra, Willis Landing
and Dalkeith.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2995 8524 3028 8517 3017 8482 2998 8491
TIME...MOT...LOC 1737Z 102DEG 3KT 3007 8497
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
72-BUNKERSpecial weather statement, Aug 7, 12:39 PM EST, 16 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
139 PM EDT Sun Aug 7 2022
GAZ127>129-071845-
Tift GA-Worth GA-Turner GA-
139 PM EDT Sun Aug 7 2022
...A strong thunderstorm will impact portions of Turner, western Tift
and eastern Worth Counties through 245 PM EDT...
At 138 PM EDT, Doppler radar was tracking a strong thunderstorm near
Ashburn, moving south at 10 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Sylvester, Tifton, Ashburn, Poulan, Ty Ty, Phillipsburg, Worth,
Terrell, Sycamore, Sumner, Scooterville, Amboy, Anderson City, Tempy,
Inaha, Hobby, Turner Co Airport, Shingler, Hillsdale and Gordy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3185 8351 3135 8351 3136 8393 3157 8389
3180 8380 3180 8361 3185 8361
TIME...MOT...LOC 1738Z 351DEG 8KT 3164 8367
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
72-BUNKERNOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1053047, 1053048, 1053051, 1053052, 1053053, 1053054, 1053055, 1053056, 1053049, 1053057, 1053058, 1053059, 1053060, 1053061, 1053062, 1053063, 1053064, 1053065, 1053066, 1053067, 1053068.